MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD GOLD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD GOLD; STAPLE, IMPLANTABLE
Model Number TRD75
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t5au7v.(b)(4).Device analysis: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the trd75 reload was received.The cartridge was received unfired and the forks were broken off and the swing tab was noted to be missing.No functional test was performed due to the condition of the reload.It should be noted that product failure is multifactorial.The damage on the reload has consisted of an improper loading technique.Please reference the instruction for use for proper cartridge loading.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional information was requested, and the following was received: did any pieces fall into the patient? => no further information is available.If yes, were they retrieved? will all pieces be returned with the device? if no, were they discarded? => no further information is available.Could you please provide a photo of the broken device.=>no photo is available.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that during a procedure for the transverse colon cancer, the proximal end of the cartridge was broken off and the device could not be fired at the firing of feea.Another cartridge was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key12525209
Report Number3005075853-2021-05706
Device Sequence Number4584491
Product Code GDW
UDI-Device Identifier10705036003229
UDI-Public10705036003229
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2024
Device Model NumberTRD75
Device Catalogue NumberTRD75
Device Lot NumberT4088U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/24/2021
Patient Sequence Number1